Jump to content
helplinedonate

Mivany

Members
  • Content Count

    2
  • Joined

  • Last visited

Community Reputation

0 Neutral

About Mivany

  • Rank
    Newbie
  1. Mivany

    Lithium

    Having moved recently, I am in search of a neurologist. The movement disorder specialist recommended as "the best" in a large metropolitan area , has me baffled. I am 4 years into my adventure with PD, 70 year-old tremor predominate female, taking 3 to 4 25/100 carbidopa/levodopa per day. He is suggesting shifting to a dopamine agonist that may still be onboard after a night's sleep and improve my mornings. He is concerned about the long term use of carbidopa. He also is recommending otc low dose lithium for its neuroprotective possibilities. I didn't go there with any complaints or concerns. I thought my Sinamet had me well controlled. He agreed that nobody would realize that anything is wrong or even that I have PD (when on), but wants to improve my chances of doing as well as possible 10-15 years down the road. He requires 5 visits with multiple evaluations just to get started. He uses some kind of a metabolic approach to treatment of PD. I am curious, but his visits are extremely expensive and I am also skeptical. To make matters worse, the nurse practitioner (in a pediatric neurology clinic) who recommended this doctor is my daughter who asked everyone medically associated with neurology who to send her mom to. I have also had an appointment with another motor disorder specialist who is closer to home who wanted me to try Rytary in hopes of improving my mornings. Insurance wouldn't cover it and I saw no difference in the mornings. Only I can make the decision about which doctor I choose, but your input about a metabolic and lifestyle change, plus Lithium might help me with that decision. BTW, I have met with a sleep doctor who is also a neurologist. We will be doing a sleep lab study to try to determine what's going on with my disordered sleep. So, what is your take on the Lithium?
  2. Mivany

    Response to Sinemet

    I am a 67 year old female who was recently diagnosed with PD by my PCP based on my telling him I had tremors and handwriting difficulty (micrographia). He referred me to a neurologist who confirmed the diagnosis. My tremor symptoms were very mild. No one had noticed them except me. However, the neurologist did detect mild rigidity and likely slowness and posture symptoms. He saw the tremor on a video I'd taken. My neurologist wanted to "see if I was dopamine responsive" and asked me to try Sinemet and Zoloft for a month. He told me that he was more than 50% sure that it was PD, however his report states Parkinson's Disease "confirmed". He said he'd be 95% sure if I responded to Sinemet. I'm convinced that it is PD or possibly MSA. With the first I/2 tablet of Sinemet taken with the evening meal, I developed dramatically increased tremoring, shaking, twitching and jerking when sitting or lying down. Add anxiety and insomnia to that list! I was more or less okay when up and moving around. After three days, I called and was told to stop the Zoloft and double the Sinemet to three 25/100s a day with meals and take Melatonin and/or Ambien for sleep. After eight days I presented at his office with obvious tremors, and was told to stop the Sinemet. I'm off meds now for a month and returned to baseline within 48 hours. Why might this happen? The neurologist insisted this did not mean that the diagnosis is wrong, but would not comment further. Blood work and MRI are unremarkable. I don't know what to think about this.
×